Top
20
Doctor insights on: How To Help Someone Going Through Drug Withdrawal

Share
1

1
Is there another drug that I can be switched to from Effexor (venlafaxine) XR without going through withdrawal that I have read about on line.?

Is there another drug that I can be switched to from Effexor (venlafaxine) XR without going through withdrawal that I have read about on line.?

Yes.: Switching from effexor (venlafaxine) to another antidepressant is generally accomplished by doing a "cross taper" - starting the new med at a low dose and decreasing the effexor (venlafaxine) a bit with a gradual decline in the effexor (venlafaxine) and increase in the new med. This generally avoids any of the withdrawal effects. P.S. not all patients have withdrawal effects from antidepressants. ...Read more

See 1 more doctor answer
3

3
Why does someone go through withdrawal if they still have nicotine (e.g. in patch form)?

Why does someone go through withdrawal if they still have nicotine (e.g. in patch form)?

Patch has lower dose: Generally the patch is a lower dose than what you are getting in cigarettes and so you experience some symptoms, though they are much attenuated. Best wishes! ...Read more

6

6
How difficult is going through cocaine withdrawal?

How difficult is going through cocaine withdrawal?

VERY!: Any withdrawal is very difficult! You should be in a rehab facility at least! As they are professionals trained to guide patients through the arduous process. ...Read more

See 1 more doctor answer
7

7
I am going through caffeine withdrawal, suggestions?

I am going through caffeine withdrawal, suggestions?

Caffeine taper: I never recommend abrupt cessation of caffeine, because the headaches can be very severe and impair normal function. Cutting back on caffeine gradually, by eliminating one serving a day every 3-4 days, so if you drink 6 cups of coffee (week 1 - 5 cups for 3 days, 4 cups for 4 days, week 2 - 3 cups for 3 days, 2 cups for 4 days) etc. Will taper you off over a couple of weeks, and that is best way. ...Read more

8

8
Am I going through Xanax (alprazolam) withdrawal? What are the signs?

Am I going through Xanax (alprazolam) withdrawal? What are the signs?

Possibly: It is very common, xanax (alprazolam) is highly addictive and causes withdrawal relatively easy. Symptoms would include anxiety, cravings, maybe tremors, maybe insomnia, and other symptoms including seizures potentially. Consult your dr. Get help, call aa/na or 1855detox-00 if you need help stopping. Good luck. ...Read more

See 1 more doctor answer
11

11
I am going through benzo withdrawal' when will I recover from these horrific symptoms?

I am going through benzo withdrawal' when will I recover from these horrific symptoms?

Depends upon how: Fast you tapered. It's impossible to predict the duration for any one given individual. There are many people who are on long term benzo's and were slowly tapered off and experience no withdrawal whatsoever. That represents at least 45% of patients. However a very small group can allegedly experience withdrawal symptoms that are protracted and can last for months and supposedly for years. I fully suspect that the latter group merely reexperienced the original anxiety disorder for which they were treated in the first place and found it convenient to blame the diazepam for it. Please see the following website:type in benzodiazepine withdrawal in your search engine along with wikipedia and the link will come up. It is very worthwhile reading. It was just revised nine days ago. ...Read more

See 1 more doctor answer
12

12
If I take. 5mg of Ativan 3-4 times a month, will I become addicted and go through withdrawal?

If I take. 5mg of Ativan 3-4 times a month, will I become addicted and go through withdrawal?

Addiction risk low: With that current dosing frequency, it is unlikely that you will become addicted to the Ativan. Addiction can be defined in various ways, but it usually requires daily or nearly daily use, and usually people at risk for addiction use the medication even when they don't really need it to treat symptoms. Just continue to use only when really needed and as prescribed by your doctor. ...Read more

13

13
My son was just released from jail having been on seriquil for over a year, is going through withdrawals...What can I do?

My son was just released from jail having been on seriquil for over a year, is going through withdrawals...What can I do?

Restart Seroquel (quetiapine): I believe it was irresponsible of the jail to release him without giving him seroquel (quetiapine) to take. Suddenly stopping seroquel (quetiapine) can cause withdrawal symptoms. I advise having see a doctor as soon as possible to restart seroquel (quetiapine) and try to determine if it is appropriate to continue it; if not it is wiser to taper the dose gradually than stop all at once. ...Read more

See 1 more doctor answer
16

16
What is recommended to help to find a peaceful nights sleep while going through opiate withdrawals?

What is recommended to help to find a peaceful nights sleep while going through opiate withdrawals?

Narcotic Withdrawal: Some signs of withdrawal are: - body aches - shaking - nausea/vomiting - insomnia - diarrhea getting over withdrawal there is a decrease in the intensity of their signs and symptoms. To get over the symptoms nsaids like ibuprofen/motrin can help with body aches, Benadryl (diphenhydramine) can help with insomnea and nausea. Immodium helps diarrhea. Your dr. Also help. Hospitalization sometimes is needed. ...Read more

See 1 more doctor answer
17

17
I have had 4 back surgeries 3 on l-4 l-5 and one on c-4-7. I have been on pain meds for 3 yrs. What kind of withdrawal will I go through and what can I do to alleviate the symptoms of the withdrawal?

More info needed: You are wise to be concerned about withdrawal effects when on chronic pain medications. However, specific concerns and specific advise will depend on which pain medication or medications you are taking, as well as dosage and frequency. Best to see a physician who specializes in pain management. ...Read more

20

20
Anything that will help me get through withdrawal or do I just hve to tough it out?

Depends: Withdrawal symptoms from opioids or opioid like medications are usually flu like. Nausea, vomiting, diarrhea, chills. These are temporary but can be unpleasant but rarely deadly. Seek medical care if the symptoms are not manageable. ...Read more